Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 22, 2012, 3:39 PM EDT for Lake County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 22, 2012, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 103 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WWUS82 KMLB 221939
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT FRI JUN 22 2012
FLZ045-053-144-222030-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
339 PM EDT FRI JUN 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 430 PM EDT.
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING OVER ANIMAL
KINGDOM...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CLERMONT AND
LAKE LOUISA.
VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2864 8171 2833 8151 2825 8163 2826 8166
2834 8167 2834 8179 2836 8181 2849 8194
TIME...MOT...LOC 1938Z 145DEG 11KT 2835 8165
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:50 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 10:50 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT FRI JUN 22 2012 .DISCUSSION... MORNING CAPE SOUNDING SHOWS MOIST ATMOSPHERE REMAINS IN PLACE WITH 1.8 INCHES PRECIP WATER AND E/SE FLOW UP THRU 10K FT. THIS IS MORE MOIST THAN YESTERDAY AND HIGHER PWATS EXIST OVER THE INTERIOR BASED ON TAMPA SOUNDING OF 2.2 INCHES. SO THE HIGHER POPS ADVERTISED LOOK WARRANTED. LOWEST RAIN CHANCES LOOK TO BE ALONG THE VOLUSIA COAST AT 50 PERCENT...WITH LIKELY 60-70 PERCENT POPS INTERIOR AND SOUTH COAST. RATHER WARM MID LEVEL TEMPS (-6C AT 500 MB) AND UNIMPRESSIVE LAPSE RATES COMBINED WITH LIMITED SFC HEATING WILL LIMIT UPDRAFT STRENGTH AND SEVERE POTENTIAL. BUT ENOUGH DRY AIR IN THE MID LEVELS COULD PRODUCE SOME GUSTY DOWNBURST WINDS. PERSISTENT LOCALLY HEAVY RAIN WILL BE POSSIBLE WHERE BANDS SET UP AND TRAIN OVER THE SAME AREAS. NO SIGNIFICANT CHANGES TO CURRENT FORECAST. && .AVIATION... HIGHER COVERAGE OF SHRA/TSRA EXPECTED TODAY WITH TEMPO MVFR CIGS/VSBYS. && .MARINE... WEAK RIDGE AXIS NE OF THE BAHAMAS WILL COMBINE WITH A BROAD SFC LOW OVER THE YUCATAN PENINSULA TO GENERATE A MODERATE S/SERLY BREEZE ACRS THE LCL ATLC...SEAS 3-4FT NEARSHORE AND 4-5FT OFFSHORE. LIMITED FETCH LENGTH WITH THE WINDS COMING OFF THE NRN BAHAMAS...RESULTING IN RELATIVELY SHORT WAVE PDS GENERALLY AOB 6SEC. SCATTERED TO NUMEROUS SHOWERS AND ISOLD STORMS WITH FOCUS NEAR THE COAST SOUTH OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 86 76 84 75 / 50 40 60 40 MCO 89 74 87 74 / 50 50 70 50 MLB 86 76 84 76 / 60 60 70 50 VRB 86 75 84 76 / 60 60 70 50 LEE 89 74 86 75 / 50 40 60 40 SFB 89 75 87 74 / 50 40 60 40 ORL 89 74 86 74 / 50 50 70 50 FPR 86 75 84 77 / 70 60 70 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && UPDATES...KELLY IMPACT WX...WEITLICH
Hazardous weather outlook, Jun 22, 10:50 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT FRI JUN 22 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1050 AM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED TO SCATTERED LIGHTING STORMS WILL BE POSSIBLE THIS AFTERNOON AS DEEP SOUTHEAST FLOW OVER CENTRAL FLORIDA PUSH DEVELOPING CONVECTION TO THE NORTHWEST AT 10 TO 15 MPH. REMEMBER THAT LIGHTNING MAKES EVERY THUNDERSTORM DANGEROUS...EVEN IF THEY ARE ONLY PRODUCING A FEW STRIKES. IF THUNDER IS HEARD...SEEK SHELTER INDOORS OR IN AN ENCLOSED ALL METAL VEHICLE. BRIEF GUSTY WINDS WILL BE POSSIBLE AS WELL. .FLOOD IMPACT... SHOWERS AND STORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON. LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES WILL BE POSSIBLE WHERE MORE PERSISTENT BANDS OF SHOWER ACTIVITY OCCUR. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL SUPPORT A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS WEEKEND WILL LIKELY PRODUCE MINOR FLOODING ACROSS EAST CENTRAL FLORIDA INTO EARLY NEXT WEEK. CLOUD-TO-GROUND LIGHTNING AND BRIEF WIND GUSTS ALSO WILL BE A THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/BRAGAW
In the hours before
Special weather statement, Jun 22, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT FRI JUN 22 2012
FLZ045-053-144-222030-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
339 PM EDT FRI JUN 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 430 PM EDT.
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING OVER ANIMAL
KINGDOM...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CLERMONT AND
LAKE LOUISA.
VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2864 8171 2833 8151 2825 8163 2826 8166
2834 8167 2834 8179 2836 8181 2849 8194
TIME...MOT...LOC 1938Z 145DEG 11KT 2835 8165
67Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.